Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 100, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 9, 2012, 5:59 PM CDT for Travis County, Williamson County, Texas. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2012, 5:59 PM CDT (22:59 UTC)
- Expired
- Jul 9, 2012, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 40 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:05 PM CDT | TSTM WND DMG | Round Rock, TX | WIND GUSTS BROKE 2-3 INCH BRANCHES FROM SEVERAL TREES |
| Jul 9, 6:05 PM CDT | TSTM WND GST 60 | 2 Nw Windemere, TX | |
| Jul 9, 6:20 PM CDT | TSTM WND GST 58 | 2 Ssw Brushy Creek, TX | PEA SIZE HAIL REPORTED ALONG WITH WIND GUSTS |
| Jul 9, 6:25 PM CDT | HAIL 1.5 | Jollyville, TX | WIND GUSTS 60-70MPH ALSO REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WUUS54 KEWX 092259 SVREWX TXC453-491-092345- /O.NEW.KEWX.SV.W.0100.120709T2259Z-120709T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 559 PM CDT MON JUL 9 2012 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TRAVIS COUNTY... SOUTH CENTRAL WILLIAMSON COUNTY... * UNTIL 645 PM CDT. * AT 554 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROUND ROCK...AND MOVING SOUTH AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE WINDEMERE...PFLUGERVILLE... WEST LAKE HILLS...ROLLINGWOOD...MANOR AND AUSTIN. LAT...LON 3026 9746 3026 9782 3061 9775 3067 9750 TIME...MOT...LOC 2259Z 000DEG 10KT 3054 9762 $$
3 follow-up statements
847 WWUS54 KEWX 092309 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 609 PM CDT MON JUL 9 2012 TXC453-491-092345- /O.CON.KEWX.SV.W.0100.000000T0000Z-120709T2345Z/ TRAVIS TX-WILLIAMSON TX- 609 PM CDT MON JUL 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTH CENTRAL WILLIAMSON AND CENTRAL TRAVIS COUNTIES... AT 559 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROUND ROCK... MOVING SOUTH AT 10 MPH. THIS IS A LARGE SEVERE THUNDERSTORM...CAPABLE OF PRODUCING SEVERE WEATHER OVER A SIGNIFICANT PORTION OF NORTHEAST AUSTIN AND THE ADJACENT COMMUNITIES OF ROUND ROCK AND PFLUGERVILLE. SOME LOCATIONS IN THE WARNING AREA INCLUDE BRUSHY CREEK...WINDEMERE...WELLS BRANCH...CAMP MABRY...WEST LAKE HILLS...AND ROLLINGWOOD. LAT...LON 3026 9746 3026 9782 3057 9775 3063 9750 TIME...MOT...LOC 2307Z 000DEG 10KT 3052 9763 $$
199 WWUS54 KEWX 092322 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 622 PM CDT MON JUL 9 2012 TXC453-491-092345- /O.CON.KEWX.SV.W.0100.000000T0000Z-120709T2345Z/ TRAVIS TX-WILLIAMSON TX- 622 PM CDT MON JUL 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTH CENTRAL WILLIAMSON AND CENTRAL TRAVIS COUNTIES... AT 613 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JOLLYVILLE...OR NEAR WINDEMERE...MOVING SOUTH AT 20 MPH. THE STRONGEST PART OF THIS THUNDERSTORM HAS SHIFTED WEST OF I-35 AND WILL LIKELY PRODUCE SEVERE WEATHER FROM JOLLYVILLE TO NEAR THE INTERSECTION OF HIGHWAY 183 AND MOPAC. SOME LOCATIONS IN THE WARNING AREA INCLUDE CAMP MABRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...VERY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3057 9754 3037 9750 3031 9781 3053 9776 TIME...MOT...LOC 2319Z 011DEG 17KT 3044 9773 $$
662 WWUS54 KEWX 092338 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 638 PM CDT MON JUL 9 2012 TXC453-491-092346- /O.EXP.KEWX.SV.W.0100.000000T0000Z-120709T2345Z/ TRAVIS TX-WILLIAMSON TX- 638 PM CDT MON JUL 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WILLIAMSON AND CENTRAL TRAVIS COUNTIES WILL EXPIRE AT 645 PM CDT... THE SEVERE THUNDERSTORM THAT PRODUCED PING PONG BALL SIZED HAIL AND WIND GUSTS OF 60 TO 70 MPH NEAR JOLLYVILLE AT 625 PM HAS SINCE WEAKENED TO BELOW SEVERE LEVELS. STRONG WIND GUSTS TO 45 MPH AND VERY HEAVY RAINFALL WILL REMAIN POSSIBLE OVER PARTS OF THE AUSTIN METRO AREA. LAT...LON 3057 9754 3037 9750 3031 9781 3053 9776 TIME...MOT...LOC 2336Z 011DEG 17KT 3039 9777 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:41 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 9, 5:41 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 PM CDT MON JUL 9 2012 .UPDATE... ONGOING CONVECTION. && .DISCUSSION... UPDATED SHORT TERM POPS AND WEATHER TO ACCOUNT FOR ONGOING CONVECTION. BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE SOUTHWESTERN COUNTIES. LESS CHANCE IN THE SOUTHEASTERN COUNTIES IN THE NEXT COUPLE OF HOURS. && .PREV DISCUSSION... /ISSUED 300 PM CDT MON JUL 9 2012/ DISCUSSION... THIS AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU. ISOLATED SHOWERS AND THUNDERSTORMS WERE ALSO DEVELOPING ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. ONCE AGAIN THE HI-RES ARW WAS THE BEST AT FCSTING WHERE CONVECTION WOULD INITIATE. THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING WILL BE SLOW MOVING PRODUCING LOCALLY HEAVY RAINFALL AND WIND GUSTS OF 30 TO 40 MPH. HI-RES SOLUTIONS INDICATE THAT THE CONVECTION WILL DRIFT TO THE SSW AND DIMINISH IN INTENSITY AND AREAL COVERAGE AFTER MIDNIGHT. THIS AFTERNOON THE IR/WV SATELLITE LOOP DEPICTED A BROAD CYCLONIC CIRCULATION OVER ARKANSAS AND LOUISIANA WITH A SW TO NE SHEAR AXIS BISECTING SOUTH CENTRAL TEXAS. THIS UPPER LEVEL PATTERN WILL PERSIST ACROSS OUR CWFA TONIGHT THROUGH WEDNESDAY AND WILL BE THE TIME FRAME WHEN OUR CHANCES FOR SHOWERS AND THUNDERSTORMS PEAK. A WEAK SFC BOUNDARY WILL ALSO SINK SOUTHWARD INTO SOUTH CENTRAL TEXAS AND THIS BOUNDARY WILL PROVIDE A FOCUS FOR LOW LEVEL CONVERGENCE...HENCE THE HIGHER POPS FOR TUESDAY AND WEDNESDAY. PWS AROUND 2 INCHES WILL BE IN PLACE SO LOCALLY HEAVY RAINFALL WILL OCCUR. SOME LOCATIONS MAY RECEIVE 2 TO 3 INCHES OF RAINFALL OVER THE NEXT 36 TO 48 HOURS. RAIN CHANCES WILL BEGIN TO DIMINISH THURSDAY AND WILL BE CONFINED TO THE SOUTHEAST COUNTIES BY THE UPCOMING WEEKEND. THE UPPER LEVEL TROF AXIS OVER SOUTH CENTRAL TEXAS IS EXPECTED TO WEAKEN AND SHIFT EASTWARD AS THE UPPER LEVEL HIGH CENTERED OVER THE 4 CORNERS REGION EXPANDS EASTWARD. COOLER AFTERNOON TEMPERATURES ARE EXPECTED FOR MUCH OF THE REGION TUESDAY AND WEDNESDAY DUE TO CLOUD COVER AND PCPN. HIGHS WILL RANGE FROM THE MID TO UPPER 80S ACROSS THE HILL COUNTRY TO MID 90S EXTREME SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 90 75 90 74 / 40 70 60 50 30 AUSTIN BERGSTROM INTL AIRPORT 73 90 73 89 73 / 40 70 60 50 30 NEW BRAUNFELS MUNI AIRPORT 73 88 72 88 73 / 40 70 60 50 30 BURNET MUNI AIRPORT 74 89 74 87 73 / 50 70 60 50 30 DEL RIO INTL AIRPORT 76 94 76 90 76 / 40 50 50 50 30 GEORGETOWN MUNI AIRPORT 74 90 74 88 73 / 50 70 60 50 30 HONDO MUNI AIRPORT 73 91 74 90 74 / 40 70 60 50 30 SAN MARCOS MUNI AIRPORT 74 88 73 87 73 / 40 70 60 50 30 LA GRANGE - FAYETTE REGIONAL 75 88 74 89 74 / 40 70 50 50 30 SAN ANTONIO INTL AIRPORT 76 90 76 89 76 / 40 70 60 50 30 STINSON MUNI AIRPORT 75 90 76 90 75 / 40 70 60 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jul 9, 4:50 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 450 AM CDT MON JUL 9 2012 TXZ171>173-183>194-202>209-217>225-228-101000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 450 AM CDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TUESDAY COULD PRODUCE LOCALLY HEAVY RAINFALL. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL PRODUCE URBAN AND SMALL STREAM FLOODING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 9, 5:52 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 PM CDT MON JUL 9 2012 TXZ173-192-092345- TRAVIS-WILLIAMSON- 552 PM CDT MON JUL 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLIAMSON AND NORTHEASTERN TRAVIS COUNTIES UNTIL 645 PM CDT... AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HUTTO...OR 7 MILES NORTHEAST OF ROUND ROCK...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROUND ROCK... PFLUGERVILLE... WINDEMERE... HUTTO... RICES CROSSING... WELLS BRANCH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:02 PM CDT | Areal Flood Advisory | EWX | Llano | 118 min |
| Jul 9, 5:38 PM CDT | Areal Flood Advisory | EWX | Williamson | 112 min |
| Jul 9, 6:29 PM CDT | Areal Flood Advisory | EWX | Blanco, Hays, Travis, Williamson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.